Increased sweating ..... Does it mean I'm reducing the steroids too fast?

Three months after my first rituximab infusions and I am being encouraged to lower my prednisone still further. I got down to 10 mg relatively easily(!), but now seem to have hit a wall. One of the problems is that the 'sweats' are back and my glasses are steaming up again. I'm trying 9 mg this week, but beginning to think it may be better to stay on 10 mg for longer. Just when I thought I was getting more energy and feeling a real difference, it seems to be draining away again.

9 Replies

oldestnewest
  • Are you taking anything else as well as the prednisolone? BronteM

  • Only the Rituximab, and support drugs. So aspirin, pantoprazole and calcichew, with alendronic acid. Also mixed vitamin B.

  • Hi BrontieM. This is interesting as I had Rituximab infusion last September . And was also told to reduce the preds . I was on 10mg per day and now on 7mg. And still lowering till I get to 5mg. As for the sweating I have never experienced any thing like this before . If I do literally do any thing I am actually soaking with sweat . Walk up stairs . After shower think I never used a towel . Taking bins out . Standing in a shop . These are just a couple of things and when I say sweat like you say it just pours out . I never gave the preds a thought . I was due for a second Rituximab infusion on 2nd April but was refused . The Rhumatologist says I might get one in July if funds are there . But I will mention the sweats again to the docs as this cant be right . Hope you get better soon cheers Bill

  • It's a bit weird isn't it? I fixed on the steroid because it is the only thing that has changed, and I'm only three months away from the rituximab infusion. I'm sure that powers down eventually, but I imagine that it takes longer than three months!

    Your sweating sounds much worse than mine though....mine is mostly head and neck, which is why my glasses steam up. It's worse at night though, and a I tend to sleep with the duvet flipped back, even with all the cold we've had. It's also pretty random; after a meal, after doing something, in a shop etc, so it's also embarrassing!

    Be interesting to see what your doctor thinks. My next appointment is a month away, and I'm supposed to be down to about 7/8 mg by then, but I need to question more clearly. Hope you get a constructive answer.

  • Perhaps the drugs have brought on early menopause? That's what's happened to me, thought I have had cyclophosphomide, not rituximab. I have similar hot flushes. Hey, at least it feels like summer! They can do a blood test to see. Hope you feel better soon. :o)

  • I'm a man so menopause not a possibility... night sweats has always corellated with eosinophilia with me - the cause of my vasculitis. I would say - please don't wait and see!!! Maybe the rituximab didn't work -yet- and being under the impression that it has worked, you've dropped the steroids too much thus allowing your illness to flare up. Go for the bloods asap, better to make a fuss than get ill again. in the meantime, do you think -would your gp suggest more prednisolone?

    All the best. Rob.

  • Thank you, Rob. I think you are right, and I've decided to stop going any lower on the steroids until my next clinic, which is next month. Now I've got down to 10 mg they seem more relaxed about the rate at which I cut down anyway. The sweating has reduced a bit, and I've slept better the last three nights, so things are looking up. It's the 'one step forward, one step back' of this disease which makes it so hard to deal with!

  • HI, I find, that I get sweats when there is an infection somewhere in me ;-).

    Its the first sign that I dont feel great (along with shaking), ask your GP to test for an infection as sweating is a common sign of infection (even without vasculitis).

    Best of luck.

  • Thank you...that was one of the things that was worrying me. Don't think so though; normally my guts play up at the start of an infection, and at the moment they are fairly low key!

You may also like...